Gabapentin And Addiction

2 Replies Updated



Conversation Starter

Sara Says:


My husband is prescribed gabapentin. He has been taking it for about four years now. He first took it while in rehab to overcome opiate addiction. He can take ten 600mg tablets at once and go about his day. When he runs out he buys it through other means. When he can't find it, he takes opiates. I am an extreme enabler and I give him money every week. He lies and steals and pawns things to support his habit. I need help. I don't know what to do. He wants help but doesn't want to go to rehab. How can I help him and save our family?



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Chad Says:
via mobile

Sara, that's tough to hear. You pretty much described me. My wife took our 3 kids and stayed with her parents for a week. It scared me so bad that I let my pill addiction ruin my life. I talked her in to coming back and I continued to take pills and spend all the money we had on them without her knowing. I'm pretty good at hiding them. It wasn't until I decided enough is enough. I tapered off by taking half doses every week until I was down to 2. I told myself that these are the last 2 I will ever take. That was 4 days ago and I still have a strong will to quit. Withdrawals are gone. No more runny nose. I'm finally out of the fog that I have been living in for the past 2 years. I feel great and know that I will never take another pain pill. I don't care if my back is broke.
My point to all this is that he won't quit until he wants to quit. I would suggest that you try to make him as miserable as possible so he will decide opiates aren't worth it. If you have somewhere to go then leave and show him what's it's like without you. If you can't leave then for gods sake quit giving him money. I know it's easier said than done but you have to try. Raise that rock bottom so he'll hit it faster. I wish I could say the words you need to hear but I think in your heart and mind that you know what you need to do. Be strong! Good luck to him and you. This isn't the life we should be living.

REPLYSHAREREPORT
Was this helpful?      2  
2
VerFree Says:

While Gabapentin is not an opiate, it does carry warnings that there is a risk of addiction, when someone is taking it, and since it is an anticonvulsant, stopping abruptly can create the risk of seizures.

I think the best thing to do would b e to consult his doctor. He may not need rehab, especially since they usually deal with opioids, not medications like this, he just might need support to help with tapering, and managing any withdrawal symptoms that might occur.

Is he on any other medications?

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Gabapentin and Subutex breathing problems
So, I started taking subutex, now up to 16mg, and gabapentin 900mg x3 daily. I’ve been to the ER twice in one week... 15 replies
Gabapentin and baclofen
I take 30 mgs of baclofen per day and was recently prescribed gabapentin 300mgs 3 x daily. The other day after taking my... 6 replies
Gabapentin and opiate withdrawals
Does gabapentin help at all with opiate withdrawals? Does it make it at all any more comfortable? ## It may help allevia... 4 replies
Gabapentin and blood pressure
Why would my doctor prescribe gabapentin when my blood pressure is difficult to control? It's 100/150 at times. I wa... 4 replies
Gabapentin and weight gain
I take 600 mg. of gabapentin (3) times a day for nerve pain. For me it has been a miracle drug. I do have difficulty if ... 4 replies
Gabapentin and Suboxone Drug Interaction
I take 4 mgs of suboxone everyday and it's been like 5 hours since I took my suboxone. Is it ok to take a gabapentin... 3 replies
gabapentin and lasix
I'm taking 300 mg of gabapentin three times a day and noticed a rapid weight gain. I think it's mostly water ret... 3 replies
Gabapentin and clonazepam
I have been taking 300 to 900 mg's of Gabapentin for at least 15 yrs. for restless legs..doesn't seem to be enou... 3 replies
gabapentin and hormones
I am taking gabapentin 100mg at night for CRPS2. After two weeks I had awful side effects. So, I after discussing w my d... 2 replies
Gabapentin and ED
Erectile dysfunction is not listed as a side effect but has anyone noted an effect in this area? ## Yes I have, I take V... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 March 2019.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA